de.mpg.escidoc.pubman.appbase.FacesBean
English
 
Help Guide Privacy Policy Disclaimer Contact us
  Advanced SearchBrowse

Item

ITEM ACTIONSEXPORT

Released

Journal Article

Artificial boundary conditions for certain evolution PDEs with cubic nonlinearity for non-compactly supported initial data

MPS-Authors
http://pubman.mpdl.mpg.de/cone/persons/resource/persons201221

Vaibhav,  V.
Optical Quantum Information Theory, Leuchs Division, Max Planck Institute for the Science of Light, Max Planck Society;

Locator
There are no locators available
Fulltext (public)
There are no public fulltexts available
Supplementary Material (public)
There is no public supplementary material available
Citation

Vaibhav, V. (2011). Artificial boundary conditions for certain evolution PDEs with cubic nonlinearity for non-compactly supported initial data. JOURNAL OF COMPUTATIONAL PHYSICS, 230(8), 3205-3229. doi:10.1016/j.jcp.2011.01.024.


Cite as: http://hdl.handle.net/11858/00-001M-0000-002D-69F9-D
Abstract
The paper addresses the problem of constructing non-reflecting boundary conditions for two types of one dimensional evolution equations, namely, the cubic nonlinear Schrodinger (NLS) equation, partial derivative(t)u + Lu - i chi vertical bar u vertical bar(2)u = 0 with L -i partial derivative(2)(x), and the equation obtained by letting L partial derivative(3)(x). The usual restriction of compact support of the initial data is relaxed by allowing it to have a constant amplitude along with a linear phase variation outside a compact domain. We adapt the pseudo-differential approach developed by Antoine et al. (2006) [5] for the NLS equation to the second type of evolution equation, and further, extend the scheme to the aforementioned class of initial data for both of the equations. In addition, we discuss efficient numerical implementation of our scheme and produce the results of several numerical experiments demonstrating its effectiveness. (C) 2011 Elsevier Inc. All rights reserved.